It is hard to say how long because everyone is different.Some people get over it in 5 days and some take weeks.I went cold turkey off of 140 to 160 mg of vicodin a day and I had w/d for 2 weeks.The first week I had the body pain,RLS and couldn't sleep.The 2nd week I couldn't sleep because I had what I call ADHD mind.My mind raced 24/7 and I couldn't stop it.So after about 2 weeks I started sleeping better and felt ok,but had depression.Hot baths help,heating pads,water,bananas,imodium and exercise helps.Try to keep moving even though you don't want to ,make yourself.Read the Thomas Recipe people say that helps(I didn't do it).Stay strong and keep fighting.
It is different for each individual, really. The symptoms will more than likely be: sweating, hot/cold flashes, upset stomach, aching and cramping, restless legs at nighttime, lethargy, anxiety, and just a general feeling of malaise. I've seen some people call it the "Super Flu." It's rough. There are things you can do to minimize the discomfort...
Up at the top of the page, click on Health Pages. There is something in there called the Thomas Recipe. It is wonderfully helpful. Also, you might want to, when you feel up to it, read the articles on PAWS. The physical symptoms should subside within a week or two... for some people it is less.
I am a mother of three children and have been battling this for years... Sometimes I have gone for a good amount of time being off of them and have felt great... But that urge hits and hits hard sometimes and I often find myself right back where I started. Find support. It will help. Stick around... These people know what they are talking about and it is helpful to just vent and talk about what is going on with yourself.
Best of luck to you and yours! :)
You are in the right place for support. Many many many of us have been exactly where you are now and it's great to hear that you've decided that's it. You will probably feel crappy for about a week -- so you are right in that it is a God send that you have a week off.. withdrawal ***** but you will get through it. Do you know what to expect? Have you gone through it before? Be strong and don't give up. It will feel like forever as you are going through it but it is so worth it when you want up and realize you are no longer a slave to your addiction. I wish you all the best and will keep you in my prayers.
Keep posting on what you are going through.
Last week I decided to quit my hydro and morphine after 6 years of the VA pushing them down my throat. I started last Tuesday and today I feel much better. I finally slept last night. I still have some mild fogginess and RLs but other than that I feel GREAT! I realize that each person is different on what they can withstand but if I can do it so can you. It was hard I’m a father with 4 kids and what to be there for them. Just freeing my mind with others on this site really helped me out. I probably would not have made it without them. (Well close to making it) A week seems like a long time but just try to focus and listen to others on this site and you will make it.
Best of Luck
Never let myself go thru it before, Ive always been to scared. Im one of those crazy moms who volunteers as everything and has my kids running from this to that plus work. On top of that my husband is pretty lazy, no help around the house not even yard work. Im a neat freak so this means being down for a couple of weeks just has never been an option for me. After all my prayers I realized that my life and my kids are a LOT more important than a missed practice or a pile of luandry! I used to do it all without these stupid pills and I know I can do it again. I just let myself get soooo wrapped up in this that I convinced myself I needed them to keep up with what I was doing. Thanks for your words they mean a lot right now!
I hear you. I am a mom too. Work full time (14 hour days), have the same kind of household -- if I dont cook dinner - they would starve.. lol but you gotta just do it. I said to myself for years, I just dont have the time to do this. I cannot detox right now cause of my job, or cause of my son, or cause there's a baseball game, etc. In fact my lack of wanting to find the time or will power found me starting and staying on suboxone for a year and a half. Big mistake on my part (and in my opinioin..) I should have just gotten it over then because ultimately I HAD to take the week off. I HAD to tell my partner and my son I dont CARE what you eat or if you eat at all (lol) and just HAD to suffer through it. Withdrawal will be hard and believe me it will be a true test of your strength but you sound like you are ready and strong and I know you will get through it.
Congrats on 6 days. Glad to hear your feeling a little better. Its tough to get through but so worth it! All the best :)
well its been 48 hours since my last pill. i thought i was going to die. i feel a little better today but not great. im just hangin in there
hang in there! I used to take 12 to 16 norcos a day. if you can get off the stuff just think what an accomplishment that is for you (only us veteran abusers can understand). Your husband, my wife would say, "well it's about time." They just can't understand. I don't think you were playing up the disc problem, but I'll bet psychologically that was your rationalization to abuse. Once my pain was relieved, I had a host of reasons why I "had" to continue my opiate intake. I've had a hard time believing the "disease" aspect of addiction, but it seems all the recovery research and professionals are convinced that it's a disease and has to be treated as such. Now I have Graves Disease (thyroid disorder). I have to take medicine to treat that daily. The medicine doesn't get me buzzed, so I don't abuse it. But those opiates I loved. I was the only person who didn't recognize that I was walking around in a narcotic haze.
Justamom..........try your best to put your family first. Good luck to you
This is my first time posting. I was reading through your original question and all the responses - and I just kept thinking "wow!"! You are a very strong woman and there are many of us out there who are struggling with similar issues. I'll say a prayer for you - you are doing great so far!! I've tried tappering several times but couldn't seem to do it - eventually I ended up in the hospital very ill - my liver became damaged by years of substance abuse (10 - 15 oxy' a day and a few glasses of wine every night). At the end I agreed to try methadone maintenace but I suggest this route for anyone unless they felt there was no other option. I haven't drank or taken pills for few months now - life is beautiful. And I finally asked my husband to help out by doing more housework and caring for our little girls and he has! Anyway, I apologize for rambling on about myself, I wanted to wish you the best, it is going to hurt like hell for a while but in the end it will be the most wonderful gift you will have given to yourself and your family.
Ooops, I need to clarify the above comment - I meant to say that I would NOT recommend methadone treatment for anyone unless they felt there were no other options. I apologize for the typo.
I had taken Tramadol (50-100mg every four hours, more or less) for only 6 +/- weeks starting in mid August for honest to goodness, horrible bilateral knee pain (I have torn meniscus and more in both knees from an injury I had over a year ago.) My new health practitioner ordered tramadol because it's not classified as a scheduled narcotic, with reportedly little addictive potential. I'm a registered nurse...I looked it up in my professional drug handbook and thought...OK.
When my pain was much less (rested for a week,) I went off it. Two days later, I developed severe withdrawal symptoms.....the same you see with long term use or abuse of narcotics. Only I didn't recognize it as such...I thought I had a severe case of food poisoning, and then later revised my self-diagnosis to an intestinal virus or flu after days of horrible, horrible symptoms. After 6 days I found my remaining tramadol in my purse (by accident,) and thought, maybe this will help some of my cramping and pains, etc. I took 2 and within 30 min. or so felt 100% better. A lightbulb went off..."Am I in withdrawal?" I got out my computer and looked up tramadol withdrawal and addiction and found this site. I now know that I was in a full-blown withdrawal state and never having been here before couldn't honestly relate to how powerful it can be....I am a changed person and medical practitioner. Withdrawal is really painful and rough and scary, and I applaud anyone who has made it or is going through it by choice.
My point is....those who have never experienced it, cannot really imagine how difficult it is, and I urge you to continue the struggle...the other side is worth it. By the way, my 17 year old daughter was taking care of me through this horrible "illness." She wanted me to go to the hospital several times but I refused, saying it was "just a really bad bug, it'll pass." Two days ago, when I was feeling better, I told her what I had discovered about my withdrawal. Having seen her mother going through that might have been the best anti-drug therapy she may ever get! !! Stay the course! We are all here for you!